MAUDE Adverse Event Report: SIRONA DENTAL SYSTEMS GMBH MIDWEST E PRO 1:5 HIGH SPEED CONTRA ANGLE ATTACHMENT; HANDPIECE, AIR-POWERED, DENTAL

SIRONA DENTAL SYSTEMS GMBH MIDWEST E PRO 1:5 HIGH SPEED CONTRA ANGLE ATTACHMENT; HANDPIECE, AIR-POWERED, DENTAL
Catalog Number 875105
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional serial numbers included in this report: (b)(6).23 of 24 devices were returned for evaluation.We are awaiting the return of 1 device.Evaluation of two devices found excessive wear due to a lack of proper maintenance and lubrication.The devices had debris build-up.The devices did not heat up during evaluation.The devices were repaired and returned to the customers.Evaluation of one device found excessive wear due to a lack of proper maintenance and lubrication.The device had debris build-up.A friction problem was identified from pressure on the cap.The device did not heat up during evaluation.The device was repaired and returned to the customer.Evaluation of one device found excessive wear due to a lack of proper maintenance.This device had a deformation issue (dent).The device did not heat up during evaluation.The device was repaired and returned to the customer.Evaluation of two devices found excessive wear due to a lack of proper maintenance.A friction problem was identified from pressure on the cap.The devices did not heat up during evaluation.The devices were repaired and returned to the customers.Evaluation of one device found excessive wear due to a lack of proper maintenance.A friction problem was identified from pressure on the cap.The device did heat up during evaluation.The device was repaired and returned to the customer.Evaluation of one device found excessive wear due to a lack of proper maintenance.The device had debris build-up.The device did heat up during evaluation.The device was repaired and returned to the customer.Evaluation of one device found excessive wear due to a lack of proper maintenance.The device had debris build-up.This device had a deformation issue (dent).A friction problem was identified from pressure on the cap.The device did heat up during evaluation.The device was repaired and returned to the customer.Evaluation of two devices found excessive wear due to a lack of proper maintenance.The devices had debris build-up.A friction problem was identified from pressure on the cap.The devices did heat up during evaluation.The devices were repaired and returned to the customer.Evaluation of six devices found excessive wear due to a lack of proper maintenance.The devices had debris build-up.The devices did not heat up during evaluation.The devices were repaired and returned to the customer.Evaluation of six devices found excessive wear due to a lack of proper maintenance.The devices had debris build-up.A friction problem was identified from pressure on the cap.The devices did not heat up during evaluation.The devices were repaired and returned to the customer.
 
Event or Problem Description
This report summarizes 24 malfunction events where a midwest e pro 1:5 high speed contra angle attachment handpiece overheated.18 events resulted in no injury.5 events resulted in the patient being slightly burned with no intervention.1 event resulted in the patient being burned and treated with an otc medication.

Brand Name
MIDWEST E PRO 1:5 HIGH SPEED CONTRA ANGLE ATTACHMENT
Common Device Name
HANDPIECE, AIR-POWERED, DENTAL
Manufacturer (Section D)
SIRONA DENTAL SYSTEMS GMBH
fabrikstrasse 31
bensheim, hessen D-646 25
GM  D-64625
Manufacturer (Section G)
SIRONA DENTAL SYSTEMS GMBH
fabrikstrasse 31
bensheim, hessen D-646 25
GM   D-64625
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key21232182
Report Number9614977-2024-00036
Device Sequence Number4263095
Product Code EFB
UDI-Device IdentifierE2768751050
UDI-PublicE2768751050
Combination Product (Y/N)N
PMA/510(K) Number
K972436
Number of Events Summarized24
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number875105
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/24/2025
Patient Sequence Number1
Patient SexUnknown